Please use this identifier to cite or link to this item:
Title: Bin packing in multiple dimensions
Authors: van Stee, Rob
First Published: Jun-2015
Publisher: Association for Computing Machinery (ACM)
Citation: SIGACT News Online Algorithms Column 26: 2015, 46 (2), pp. 105-112
Abstract: I mentioned in a previous column [22] that the best known lower bound for the two-dimensional online bin packing problem is 1.907 by Blitz, van Vliet, Woeginger [2], which is an unpublished (and now lost [24]) manuscript. I have realized since then that even the penultimate result, 1.856, was published only in Andre van Vliet's Ph.D. thesis [23] and is not readily available. It therefore seems like a good idea to describe his methods here, though not in full detail. This will include a discussion of the three-dimensional case. I will also survey other results in multidimensional packing, that were left out in my previous column.
DOI Link: 10.1145/2789149.2789167
Version: Post-print
Status: Peer-reviewed
Type: Journal Article
Rights: Copyright © Elsevier, 2015. The version associated with this record is distributed under the terms of the Creative Commons Attribution-Non Commercial-No Derivatives License ( ), which permits use and distribution in any medium, provided the original work is properly cited, the use is non-commercial and no modifications or adaptations are made.
Appears in Collections:Published Articles, Dept. of Computer Science

Files in This Item:
File Description SizeFormat 
online-2d-bin-packing.pdfPost-review (final submitted)685.68 kBUnknownView/Open

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.